# SDR 2006FA0000476

- Difficulty date: April 26, 2006
- Submitted: May 11, 2006
- Operation: General aviation
- Aircraft: N777LP
- Make and model: Mtsbsi MU2B36A
- Aircraft serial: 719SA
- Engine: Garrtt TPE33110T
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 8687813
- Part serial: 98PO9938
- Condition: Cracked
- Location: Lt Engine Grbox
- Component: Hsng/Gear Assy
- Component part number: 31017242
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED DURING CRUISE LEVEL FLIGHT FEELING A SUDDEN VIBRATION AND HEARING A SCREAMING NOISE FROM THE LT ENGINE.  PILOT THEN NOTICED TORQUE INDICATION ON LT ENGINE INDICATING 120 PERCENT WITH NO YAW INDICATED OR NOTICED BY PILOT. WHILE RETARDING LT POWER LEVER TO REDUCE TORQUE THE LT ENGINE SHUTDOWN UNCOMMANDED.  ENGINE NTS SYSTEM FUNCTIONED NORMALLY AND AN UNEVENTFUL SINGLE ENGINE LANDING WAS MADE.  UPON ENGINE ASSEMBLY A 2 INCH PIECE OF THE BULL GEAR OUTER RIM WAS LAYING IN THE BOTTOM OF THE ACCESSORY HOUSING.  INSPECTION OF THE BULL GEAR REVEALED THE MISSING SECTION AND AN APPROX 4 INCH CRACK IN THE HUB AREA WHICH CAUSED LOSS OF DRIVE TO THE PROPELLER SHAFT.
